Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 187, NWS Memphis, TN

July 18, 2001Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2001, 7:08 PM CDT for Randolph County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2001, 7:08 PM CDT (00:08 UTC)
Expired
Jul 18, 2001, 7:45 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Randolph County, AR

The radar

The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 4:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2866 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2866 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 190010
SVRMEM

ARC121-190045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT WED JUL 18 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN NORTHEAST ARKANSAS

* UNTIL 745 PM CDT.

* AT 704 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM      
  NEAR DALTON...MOVING SOUTH AT 10 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 745 PM CDT INCLUDE...
  DALTON...
  RAVENDEN SPRINGS...ATTICA...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG 
BUILDING. LARGE HAIL IS LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER2 SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3654 9113 3646 9133 3622 9122 3634 9095

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 18, 3:25 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT WED JUL 18 2001

TALE OF TWO STORIES ACROSS THE MEM CWFA DURING THE NEXT 24 HOURS...
THE NORTH HALF DRAPED IN VERY HUMID CONDITIONS AND BRACING FOR
RAIN...AND THE SOUTH HALF JUST PLAIN HOT AND HUMID. OVERALL...
SYSTEMS TO THE NORTH ARE MOVING MAINLY EAST AS THE U/L RIDGE HOLDS
THINGS AT BAY. A FEW SHOWERS APPROACHED MY NERN COUNTIES FROM THE
NORTH EARLIER TODAY...BUT FIZZLED AS THEY CROSSED THE BORDER.

FORECAST CHALLENGE WILL BE TIMING AND LOCATION OF MCS(S) MOVING
AROUND THE CAP. 12Z AVN PICKS UP ON A COMPLEX BUT HAS IT TOO FAR
NORTH. OVERALL MOTION IT GIVES LOOKS REASONABLE THOUGH.
EXTRAPOLATION OF CURRENT SYSTEM WOULD BRING ENERGY OVER MY NERN
COUNTIES...ESPECIALLY E OF DYR/MKL...LATER TONIGHT. WILL WORD
SCATTERED THUNDERSTORMS TONIGHT MUCH OF WEST TENNESSEE...EAST OF
HIGHWAY 45...WITH LOW CHANCE POPS ALL OTHER AREAS NORTH OR EAST OF
MEMPHIS. CAN'T RULE OUT A SHRA/TSRA IN MEM TONITE...BUT WILL NOT
MENTION IN AFTERNOON ZONE PACKAGE.

MEANWHILE...GUIDANCE CLOSE TO HEAT ADVISORY CRITERIA OVER THE
DELTA...BUT WILL OPT NOT TO ISSUE ADVISORY AT THIS TIME SINCE THE
POTENTIAL IS THERE FOR COOLING RAIN AND/OR CLOUD COVER. WILL
HIGHLIGHT HEAT INDICES SOUTHERN AND WESTERN ZONES.

FRONT PROGGED BY AVN TO BACKDOOR INTO THE AREA TOMORROW AND
FRIDAY...BUT PROBABLY IS ALSO GOING TO BE WASHING OUT AS IT RUNS
HEAD-ON INTO THE RIDGE. STILL PLENTY OF UNCERTAINTY AT THIS
POINT...SO WILL HOLD POPS IN CHANCE CATEGORY AT THIS TIME THROUGHOUT
THE FORECAST AREA.

TEMPWISE...WILL GO A BIT BELOW GUIDANCE ON MAXES...ESPECIALLY
FRIDAY...DUE TO CLOUD COVER AND RAIN POTENTIAL. MINS LOOK FINE.

EXTENDED...SKIES SHOULD CLEAR DURING THE DAY ON FRIDAY OVER THE NERN
COUNTIES...AND ON FRIDAY NIGHT ELSEWHERE. WEEKEND LOOKS HOT AND DRY
AND WILL GO NEAR CLIMO AT THIS POINT...BUT COULD END UP WARMER.

PRELIM DIGITS...
MEM  78/93/77/91/75  1332-
MKL  74/92/74/92/69  4341-
JBR  76/95/77/92/73  2333-
TUP  74/95/75/92/72  -233-

.MEG...NONE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.